Aspace Packaging recalls two drugs due to potential mislabeling.
Aspace Packaging, LLC is voluntarily recalling one lot of Cyclobenzaprine HCl USP 5 mg 50ct Unit Dose, NDC# 50268-190-15, Lot Number 16710 and one lot of Amantadine HCl Capsule, USP 100 mg 50ct Unit Dose NDC# 50268-069-15, Lot Number 16710.
The products are being recalled due to possible mislabeling, according to a company press release posted on the FDA site. Aspace said that a small number of cyclobenzaprine HCl Tablets 5 mg UD Blister Cards may have been mislabeled as amantadine HCl Capsules, USP 100 mg.
Amantadine HCL labelThe tablets should be labeled as cyclobenzaprine HCl Tablet, USP 5 mg. Both drugs are packaged in 50-count hospital unit-dose cartons.
Unintentional cyclobenzaprine HCl dosing could lead to serotonin syndrome, a potentially life-threatening condition. Additionally, the drug can interact negatively with other drugs such as SSRIs, SNRIs, TCAs, tramadol, bupropion, meperidine, verapamil, or MAO inhibitors. Alcohol and barbiturate effects are increased while taking the drug, potentially causing problems for those operating machinery or driving.
Related article: Sodium Bicarbonate Injections Recalled
Amantadine has issued a precautionary prescribing indication against sudden disruption of taking the medication, which has in the past led to Parkinson’s patients experiencing clinical deterioration.
Aspace has emailed its distributors and customers by email to warn them of the potential mislabeling, but has not received any reports of adverse reactions.
Distributors that have any of the subject product which is being recalled should contact Customer Service at AvKARE, Inc. at 931-292-6222 to arrange for the return of the product.
Any adverse reactions can be reported to the FDA’s MedWatch Adverse Event Reporting program either online, or by mail or fax by downloading a reporting form or by calling 1-800-332-1088 to request a reporting form and returning the pre-addressed form or faxing it to 1-800-FDA-0178.